Alert archive / West Virginia / Special Weather Statements in 2016
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Feb 16, 2016, 1:21 AM EST for 6 counties in West Virginia; Gallia County, Lawrence County, Meigs County, Ohio; Boyd County, Carter County, Lawrence County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 16, 2016, 1:21 AM EST (06:21 UTC)
- Expired
- Feb 16, 2016, 4:15 AM EST
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
Counties Boyd County, KY, Carter County, KY, Lawrence County, KY, Gallia County, OH, Lawrence County, OH, Meigs County, OH, Cabell County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, Mingo County, WV, Wayne County, WV
The radar
The Charleston,WV radar (KRLX), 53 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
684
WWUS81 KRLX 160621
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
121 AM EST TUE FEB 16 2016
KYZ101>103-105-OHZ083-085>087-VAZ004-WVZ005>008-013-014-024-025-033-
034-160915-
BOYD-CARTER-LAWRENCE-GREENUP-LAWRENCE-GALLIA-MEIGS-JACKSON-BUCHANAN-
MASON-CABELL-JACKSON-LOGAN-MCDOWELL-MINGO-PUTNAM-LINCOLN-WAYNE-
WYOMING-
121 AM EST TUE FEB 16 2016
....STRONG RISES ON SMALL STREAMS AND CREEKS...
MODERATE TO HEAVY RAIN AT TIMES WILL CONTINUE OVER THE AREA.
RAINFALL AMOUNTS UP TO 1.25 INCHES HAS FALLEN IN MOST AREAS.
THIS RAIN...COUPLED WITH SNOWMELT WILL CAUSE SMALL STREAMS AND CREEKS
TO RISE. MINOR WATER PROBLEMS IN POOR DRAINAGE AND LOW LYING AREAS
ARE POSSIBLE.
WATCH OUT FOR PONDING OF WATER ON ROADWAYS. MOTORISTS
PLEASE ALLOW EXTRA TIME FOR TRAVEL.
LAT...LON 3859 8284 3860 8274 3865 8277 3920 8219
3913 8174 3846 8206 3825 8205 3803 8191
3799 8198 3794 8178 3781 8172 3778 8146
3747 8197 3754 8197 3771 8231 3795 8250
3790 8260 3810 8291 3817 8292 3830 8321
TIME...MOT...LOC 0618Z 256DEG 110KT 3790 8131
$$
21What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Feb 16, 1:07 AM EST, 14 minutes earlier.
Area forecast discussion, Feb 16, 1:07 AM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
107 AM EST TUE FEB 16 2016
.SYNOPSIS...
COMPLEX SYSTEM WITH MESSY CONCOCTION OF WINTRY WEATHER AND WATER
CONCERNS EXITS EARLY TUESDAY WITH ONE LAST ROUND OF SNOW. A WEAK
SYSTEM PASSES SOUTH OF THE AREA TUESDAY NIGHT. QUIET REST OF WEEK.
&&
.NEAR TERM /THROUGH TODAY/...
100 AM UPDATE...
FCST ON TRACK WITH SLUG OF RAIN ALONG THE OHIO RIVER STARTING TO
WORK EWD BEHIND THE WAVE DOWN NEAR THE TUG FORK.
730 PM UPDATE...
FORECAST WAS GENERALLY ON TRACK. ONLY MADE SOME TWEAKS TO THE
EDGES OF OUR FORECAST AREA.
WHILE RALEIGH/FAYETTE COUNTIES ARE CURRENTLY GETTING A BREAK FROM
MEASURABLE RAIN...COMBINATION OF SOME DRIZZLE/LIGHT RAIN AND SFC
TEMPS IN THE 20S/LOW 30S SUGGEST THAT SOME ICING IS STILL
POSSIBLE. TEMPS SHOULD CONTINUE TO RISE WITH MOST LOCATIONS ABOVE
FREEZING IN NEXT FEW HOURS...SO HAVE EXTENDED WARNING FOR THOSE
COUNTIES UNTIL 9 PM.
BASED ON LATEST OBSERVATIONS AND MODEL TRENDS...MADE SOME TWEAKS
TO THE TEMPERATURES ACROSS PORTIONS OF SOUTHEAST OHIO. AFTER
MAKING THESE TWEAKS...FORECAST SUGGESTS MORE SNOW IS POSSIBLE
ACROSS PORTIONS OF MORGAN/VINTON/JACKSON COUNTIES IN OHIO. WHILE
COUNTY-WIDE SNOW AVERAGES MAY STILL BE BELOW ADVISORY CRITERIA...
HAVE GONE AHEAD AND ISSUED WINTER WEATHER ADVISORIES FOR THESE
COUNTIES TO BETTER MATCH UP WITH OUR NEIGHBORING NWS OFFICES.
OTHERWISE...NO REAL CHANGES MADE AT THIS TIME.
PREVIOUS DISCUSSION...
A COMPLEX WINTER SYSTEM CONTINUES TO IMPACT THE AREA. NOT A LOT
OF CHANGE TO THE FORECAST...TWEAKED THE QPF...MAINLY TRIMMING BACK
AMTS IN THE EAST AND BROADENING STRIPE ALONG OHIO RIVER TO BETTER
CONFORM TO LATEST GUIDANCE.
EXPANDED THE AREAL FLOOD WATCH TO THE SOUTH AND EAST A TAD.
TRIMMED BACK WINTER PRODUCTS AND MAINTAINED WINTER STORM WARNINGS
FOR POCAHONTAS FREEZING RAIN AND FAYETTE AND RALEIGH COUNTIES
WHERE ADDITIONAL ACCUMULATIONS OF 0.25 TO 0.5 ARE EXPECTED
OVERNIGHT. HOISTED A STRONGLY WORDED SNOW ADVISORY FOR PERRY
COUNTY FOR BACKSIDE COLD WEDGE THAT COULD POTENTIALLY BRING
WARNING CRITERIA AMOUNTS TO THE AREA...BUT OPTED FOR ADVISORY FOR
NOW SINCE STILL A LOT CAN HAPPEN ON BAND LOCATIONS. THIS WILL BE
SOMETHING TO KEEP A CLOSE WATCH ON DUE TO THE HIGH QPF IN THE
VCNTY OF COLD AIR PROFILE.
WATER IN THE MTNS IS SOMETHING ELSE TO BE CONCERNED WITH...BUT
BELIEVE CURRENT SNOW PACK WILL LIKELY ABSORB A LOT OF THE QPF. SO
FOR NOW...HAVE KEPT THEM OUT OF FLOODING POTENTIAL. THIS WILL
ALSO NEED TO BE CLOSELY WATCHED.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
MODELS CONTINUE TO BE INCONSISTENT ON THE TRACK OF A FAST MOVING
CLIPPER SYSTEM TUESDAY NIGHT INTO WEDNESDAY MORNING. THE EURO AND
GFS NOW BRING THE SYSTEM TOO FAR SOUTH TO BRING ANY SUBSTANTIAL
PRECIPITATION TO THE AREA BUT COULD POSSIBLY BRING A FEW LIGHT
SNOW SHOWERS TO THE SOUTHEASTERN FORECAST AREA. THE NAM CURRENTLY
HAS THE FURTHEST NORTHERN TRACK...BUT EVEN WITH THAT THE SYSTEM
STILL ONLY CLIPS MOSTLY OUR SOUTHEASTERN FORECAST AREA AND
PRODUCES SLIGHTLY HIGHER SNOWFALL AMOUNTS THAN GFS OR EURO. SINCE
I'M NOT SOLD ON ANY ONE SOLUTION DECIDED TO USE A BLEND OF
GUIDANCE FOR POP. GENERALLY...WE HAVE CHANCE POP ACROSS EASTERN
HALF OF THE FORECAST AREA WITH GREATEST CHANCE ACROSS SOUTH
WESTERN VIRGINIA AND SOUTHERN WEST VIRGINIA. REALLY ONLY SEEING 1
- 2 INCHES OF SNOW POSSIBLE ACROSS THE HIGHER TERRAIN IN THESE
AREAS.
BEHIND THIS CLIPPER SYSTEM ANOTHER WEAK WAVE MOVES THROUGH
NORTHWESTERLY FLOW...WITH UPPER TROUGH AXIS PUSHING OVERHEAD
THURSDAY NIGHT. COULD SEE SOME LIGHT UPSLOPE SNOW SHOWERS ACROSS
THE MOUNTAINS...BUT MOISTURE WILL BE QUITE LIMITED SO ONLY AN INCH
OR LESS OF SNOW IS EXPECTED IN THE MOUNTAINS. RIDGING WILL START
TO BUILD OVER THE REGION DURING THE DAY THURSDAY WITH WARM AIR
ADVECTION BEGINNING AT THE END OF THE SHORT TERM PERIOD THURSDAY
NIGHT.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
COMPARED TO EARLIER IN THE WEEK...STILL A RELATIVELY QUIET PERIOD
WITH MILDER TEMPERATURES.
HIGH PRESSURE EXITS THURSDAY NIGHT WITH LOW PRESSURE MOVING INTO
GREAT LAKES. WEAK COLD FRONT SWINGS THROUGH FRIDAY NIGHT. ONLY
CHANCE POPS SINCE MOISTURE LIMITED THIS FAR SOUTH.
FRONTS STALL OUT TO OUR SOUTH LATE IN THE EXTENDED...SO CONFIDENCE
DROP FOR MONDAY...BUT CURRENTLY KEEPING DEEPER MOISTURE TO OUR
SOUTH.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
RAIN WITH IFR CONDITIONS ALONG THE OHIO RIVER MOVES EAST AS
WAVE OF LOW PRESSURE GOES BY OVERNIGHT. THE RAIN WILL MIX WITH
AND THEN CHANGE TO SLEET AND THEN SNOW BEFORE ENDING EARLY TUE
MORNING. VSBY WILL IMPROVE TO VFR TUE BUT CIGS WILL STRUGGLE TO
GET BACK ABOVE A THOUSAND FT.
STRONG S FLOW WILL SWITCH TO MODERATE W ONCE THE WAVE GOES BY
OVERNIGHT...AND THEN BE LIGHT TO MODERATE W TO NW TUE AND TUE NT.
THE STRONG S FLOW WAS NOT MAKING IT TO THE SFC EXCEPT FOR THE
RIDGES...WITH GUSTS UP TO 25 KTS AT BKW. THERE WILL BE MORE
MIXING AND HENCE SOME MOMENTUM TRANSFER IN THE WAKE OF THE
WAVE...RESULTING IN W WINDS TUE BUT STILL LIGHT...AND BECOMING
VARIABLE TO CALM TUE NT.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z WEDNESDAY...
FORECAST CONFIDENCE: LOW
ALTERNATE SCENARIOS: IFR MAY BE MORE OR LESS PREVALENT THAN
FORECAST DUE TO THE VARIABILITY ASSOCIATED WITH BEING DIRECTLY
UNDER THE LOW PRESSURE SYSTEM.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE TUE 02/16/16
UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17
EST 1HRLY 01 02 03 04 05 06 07 08 09 10 11 12
CRW CONSISTENCY M M M L L L L L L L L L
HTS CONSISTENCY L L L L L L L L L L L L
BKW CONSISTENCY M M M L L L L L L L L L
EKN CONSISTENCY H H M M M M M M L L L L
PKB CONSISTENCY L L L L L L L L L L L L
CKB CONSISTENCY H H M M M M L L L L L L
AFTER 06Z WEDNESDAY...
PROLONGED IFR CONDITIONS WILL LIKELY PERSIST IN MID OHIO VALLEY
AND CENTRAL APPALACHIANS INTO WED.
&&
.EQUIPMENT...
THE TEMPERATURE ISSUE AT THE CKB ASOS HAS BEEN FIXED.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH UNTIL 10 AM EST THIS MORNING FOR WVZ005>011-
013>020-024>026-029>031.
WINTER WEATHER ADVISORY UNTIL 1 AM EST EARLY THIS MORNING FOR
WVZ047.
WINTER STORM WARNING UNTIL 10 AM EST THIS MORNING FOR WVZ046.
OH...FLOOD WATCH UNTIL 10 AM EST THIS MORNING FOR OHZ075-076-
085>087.
WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
OHZ066-067-083-084.
KY...FLOOD WATCH UNTIL 10 AM EST THIS MORNING FOR KYZ101>103-105.
VA...NONE.
&&
SYNOPSIS...TRM/JW/SL/30
NEAR TERM...JSH/TRM/JW
SHORT TERM...MPK
LONG TERM...KTB
AVIATION...JSH/TRM
EQUIPMENT...TRMHazardous weather outlook, Feb 15, 2:33 PM EST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 233 PM EST MON FEB 15 2016 KYZ101>103-105-OHZ075-076-085>087-WVZ005>011-013>020-024>026-029>031- 161945- GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-WASHINGTON-MEIGS-GALLIA- LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER- LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO- LOGAN-BOONE-GILMER-LEWIS-HARRISON- 233 PM EST MON FEB 15 2016 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS OF SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ046-161945- POCAHONTAS- 233 PM EST MON FEB 15 2016 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ067-083-084-VAZ003-004-WVZ027-028-032>034-037>040-161945- MORGAN-JACKSON OH-VINTON-DICKENSON-BUCHANAN-CLAY-BRAXTON-TAYLOR- MCDOWELL-WYOMING-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- 233 PM EST MON FEB 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO...SOUTHWEST VIRGINIA...AND PORTIONS OF CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ047-161945- RANDOLPH- 233 PM EST MON FEB 15 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ035-036-161945- RALEIGH-FAYETTE- 233 PM EST MON FEB 15 2016 ...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-161945- PERRY- 233 PM EST MON FEB 15 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 15, 10:14 PM EST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1014 PM EST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FREEZING RAIN HARMAN 38.92N 79.52W
02/15/2016 E0.00 INCH RANDOLPH WV 911 CALL CENTER
WRECK ALONG RT-33 NEAR HARMAN...TIME ESTIMATED.
MULTIPLE WRECKS ALSO REPORTED THROUGHOUT THE
COUNTY...MAINLY BETWEEN 3 AND 5 PM.
&&
EVENT NUMBER RLX1600606
COOPERLocal storm report, Feb 15, 10:17 PM EST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1017 PM EST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FREEZING RAIN VALLEY HEAD 38.55N 80.03W
02/15/2016 E0.00 INCH RANDOLPH WV 911 CALL CENTER
ACCIDENTS REPORTED NEAR VALLEY HEAD. MULTIPLE ACCIDENTS
THROUGHOUT THE COUNTY DUE TO ICY ROADS...MAINLY BETWEEN
3 AND 5 PM.
&&
EVENT NUMBER RLX1600607
COOPERLocal storm report, Feb 15, 10:21 PM EST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1021 PM EST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FREEZING RAIN 7 NE VALLEY HEAD 38.62N 79.95W
02/15/2016 E0.00 INCH RANDOLPH WV 911 CALL CENTER
ACCIDENT REPORTED IN THE CHEAT MOUNTAIN AREA DUE TO ICY
ROADS. MULTIPLE WRECKS REPORTED THROUGHOUT THE
COUNTY...MAINLY BETWEEN 3 AND 5 PM.
&&
EVENT NUMBER RLX1600608
COOPERLocal storm report, Feb 15, 10:25 PM EST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1025 PM EST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM FREEZING RAIN MARLINTON 38.22N 80.08W
02/15/2016 E0.25 INCH POCAHONTAS WV 911 CALL CENTER
911 DISPATCHER NOTED 0.25 INCH CRUST OF ICE ON TOP OF
EXISTING SNOW. MULTIPLE INSTANCES OF VEHICLES SLIDING
OFF ROADS AND INTO DITCHES...MAINLY BETWEEN 430 AND 730
PM. ACCIDENTS DUE TO ICE ARE ONGOING.
&&
EVENT NUMBER RLX1600609
COOPERSpecial weather statement, Feb 15, 10:35 PM EST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1035 PM EST MON FEB 15 2016
KYZ101>103-105-OHZ086-087-WVZ005-006-160630-
BOYD-CARTER-LAWRENCE-GREENUP-LAWRENCE-GALLIA-CABELL-WAYNE-
1035 PM EST MON FEB 15 2016
...STRONG RISES ON SMALL STREAMS AND CREEKS...
MODERATE TO HEAVY RAIN AT TIMES WILL CONTINUE OVER THE AREA.
RAINFALL AMOUNTS BETWEEN 0.50 TO AN INCH HAS FALLEN IN MOST AREAS.
THIS RAIN, COUPLED WITH SNOWMELT WILL CAUSE SMALL STREAMS AND CREEKS
TO RISE. MINOR WATER PROBLEMS IN POOR DRAINAGE AND LOW LYING AREAS
ARE POSSIBLE.
WATCH OUT FOR PONDING OF WATER ON ROADWAYS. MOTORISTS
PLEASE ALLOW EXTRA TIME FOR TRAVEL.
LAT...LON 3834 8323 3842 8324 3849 8313 3873 8303
3875 8288 3857 8281 3860 8274 3868 8276
3868 8270 3882 8263 3844 8208 3789 8266
3800 8294 3797 8301 3811 8289 3817 8292
3818 8305 3827 8317 3819 8326 3831 8334
TIME...MOT...LOC 0330Z 240DEG 49KT 3827 8276
21Special weather statement, Feb 16, 1:21 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
121 AM EST TUE FEB 16 2016
KYZ101>103-105-OHZ083-085>087-VAZ004-WVZ005>008-013-014-024-025-033-
034-160915-
BOYD-CARTER-LAWRENCE-GREENUP-LAWRENCE-GALLIA-MEIGS-JACKSON-BUCHANAN-
MASON-CABELL-JACKSON-LOGAN-MCDOWELL-MINGO-PUTNAM-LINCOLN-WAYNE-
WYOMING-
121 AM EST TUE FEB 16 2016
....STRONG RISES ON SMALL STREAMS AND CREEKS...
MODERATE TO HEAVY RAIN AT TIMES WILL CONTINUE OVER THE AREA.
RAINFALL AMOUNTS UP TO 1.25 INCHES HAS FALLEN IN MOST AREAS.
THIS RAIN...COUPLED WITH SNOWMELT WILL CAUSE SMALL STREAMS AND CREEKS
TO RISE. MINOR WATER PROBLEMS IN POOR DRAINAGE AND LOW LYING AREAS
ARE POSSIBLE.
WATCH OUT FOR PONDING OF WATER ON ROADWAYS. MOTORISTS
PLEASE ALLOW EXTRA TIME FOR TRAVEL.
LAT...LON 3859 8284 3860 8274 3865 8277 3920 8219
3913 8174 3846 8206 3825 8205 3803 8191
3799 8198 3794 8178 3781 8172 3778 8146
3747 8197 3754 8197 3771 8231 3795 8250
3790 8260 3810 8291 3817 8292 3830 8321
TIME...MOT...LOC 0618Z 256DEG 110KT 3790 8131
21The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 10:35 PM EST | Special Weather Statement | RLX | Cabell, Wayne | 3 hr |
| Feb 16, 4:10 AM EST | Special Weather Statement | RLX | Cabell, Calhoun, Doddridge, Jackson, Kanawha, Lincoln and 10 more | 3 hr |
| Feb 16, 6:38 AM EST | Special Weather Statement | RLX | Kanawha, Lincoln, Putnam | 3 hr |
| Feb 16, 8:44 AM EST | Special Weather Statement | RLX | Calhoun, Doddridge, Gilmer, Harrison, Jackson, Lewis and 3 more | 61 min |
| Feb 16, 11:16 AM EST | Areal Flood Warning | RLX | Pleasants, Tyler | 3 hr |
| Feb 16, 12:43 PM EST | Areal Flood Warning | RLX | Doddridge, Tyler | 92 min |
| Feb 16, 2:21 PM EST | Areal Flood Warning | RLX | Doddridge, Pleasants, Tyler | 20 hr |
| Feb 16, 6:01 PM EST | Special Weather Statement | RLX | Dickenson | 59 min |
Nearby
Special Weather Statements in West Virginia, 2016Special Weather Statements in Ohio, 2016Special Weather Statements in Kentucky, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.